February  2019, 39(2): 729-746. doi: 10.3934/dcds.2019030

Mean sensitive, mean equicontinuous and almost periodic functions for dynamical systems

1. 

CONACyT / Instituto de Física, Universidad Autónoma de San Luis Potosí (UASLP), Av. Manuel Nava #6, Zona Universitaria, San Luis Potosí, S.L.P., 78290, México

2. 

Department of Mathematics, University of British Columbia, Vancouver, BC, V6T 1Z2, Canada

* Corresponding author

Received  September 2017 Revised  August 2018 Published  November 2018

We show that a continuous abelian action (in particular $\mathbb{R}^{d}$) on a compact metric space equipped with an invariant ergodic measure has discrete spectrum if and only it is $μ-$mean equicontinuous (proven for $\mathbb{Z}^{d}$ in [14]). In order to do this we introduce mean equicontinuity and mean sensitivity with respect to a function. We study this notion in the topological and measure theoretic setting. In the measure theoretic case we characterize almost periodic functions with these concepts and in the topological case we show that weakly almost periodic functions are mean equicontinuous (the converse does not hold). We compare our results with some results in the theory of Delone dynamical systems and quasicrystals.

Citation: Felipe García-Ramos, Brian Marcus. Mean sensitive, mean equicontinuous and almost periodic functions for dynamical systems. Discrete and Continuous Dynamical Systems, 2019, 39 (2) : 729-746. doi: 10.3934/dcds.2019030
References:
[1]

E. AkinJ. Auslander and K. Berg, When is a transitive map chaotic?, Ohio State Univ. Math. Res. Inst. Publ., 5 (1996), 25-40. 

[2]

J. Auslander, Mean- l-stable systems, Illinois Journal of Mathematics, 3 (1959), 566-579. 

[3]

J. Auslander and J. A. Yorke, Interval maps, factors of maps, and chaos, Tohoku Mathematical Journal, 32 (1980), 177-188.  doi: 10.2748/tmj/1178229634.

[4]

M. Baake and U. Grimm, Aperiodic Order, Cambridge University Press, 2013. doi: 10.1017/CBO9781139025256.

[5]

M. Baake and D. Lenz, Dynamical systems on translation bounded measures: Pure point dynamical and diffraction spectra, Ergodic Theory and Dynamical Systems, 24 (2004), 1867-1893.  doi: 10.1017/S0143385704000318.

[6]

M. BaakeD. Lenz and R. V. Moody, Characterization of model sets by dynamical systems, Ergodic Theory and Dynamical Systems, 27 (2007), 341-382.  doi: 10.1017/S0143385706000800.

[7]

B. Cadre and P. Jacob, On pairwise sensitivity, Journal of Mathematical Analysis and Applications, 309 (2005), 375-382.  doi: 10.1016/j.jmaa.2005.01.061.

[8]

T. Downarowicz and E. Glasner, Isomorphic extensions and applications, Topological Methods in Nonlinear Analysis, 48 (2016), 321-338.  doi: 10.12775/TMNA.2016.050.

[9]

S. Dworkin, Spectral theory and x-ray diffraction, Journal of mathematical physics, 34 (1993), 2965-2967.  doi: 10.1063/1.530108.

[10]

R. Ellis, Equicontinuity and almost periodic functions, Proceedings of the American Mathematical Society, 10 (1959), 637-643.  doi: 10.2307/2033667.

[11]

S. Fomin, On dynamical systems with pure point spectrum (russian), Dokl. Akad. Nauk SSSR, 77 (1951), 29-32. 

[12]

H. Furstenberg, Recurrence in Ergodic Theory and Combinatorial Number Theory, Princeton University Press, Princeton, N.J., 1981.

[13]

H. FurstenbergY. Katznelson and D. Ornstein, The ergodic theoretical proof of szemerédi's theorem, Bulletin of the AMS, 7 (1982), 527-552.  doi: 10.1090/S0273-0979-1982-15052-2.

[14]

F. García-Ramos, Weak forms of topological and measure theoretical equicontinuity: Relationships with discrete spectrum and sequence entropy, Ergodic Theory and Dynamical Systems, 37 (2017), 1211-1237.  doi: 10.1017/etds.2015.83.

[15]

R. H. Gilman, Classes of linear automata, Ergodic Theory Dyn. Syst., 7 (1987), 105-118.  doi: 10.1017/S0143385700003837.

[16]

E. Glasner, Ergodic Theory Via Joinings, American Mathematical Society, Providence, RI, 2003. doi: 10.1090/surv/101.

[17]

J.-B. Gouere, Quasicrystals and almost periodicity, Communications in Mathematical Physics, 255 (2005), 655-681.  doi: 10.1007/s00220-004-1271-8.

[18]

W. HuangP. Lu and X. Ye, Measure-theoretical sensitivity and equicontinuity, Israel Journal of Mathematics, 183 (2011), 233-283.  doi: 10.1007/s11856-011-0049-x.

[19]

J. Kellendonk, D. Lenz and J. Savinien, Mathematics of Aperiodic Order, Progress in Mathematics, 309. Birkh?user/Springer, Basel, 2015. doi: 10.1007/978-3-0348-0903-0.

[20]

J.-Y. LeeR. V. Moody and B. Solomyak, Pure point dynamical and diffraction spectra, Annales Henri Poincaré, 3 (2002), 1003-1018.  doi: 10.1007/s00023-002-8646-1.

[21]

D. Lenz, An autocorrelation and discrete spectrum for dynamical systems on metric spaces, arXiv preprint, arXiv: 1608.05636.

[22]

J. LiS. Tu and X. Ye, Mean equicontinuity and mean sensitivity, Ergodic Theory and Dynamical Systems, 35 (2015), 2587-2612.  doi: 10.1017/etds.2014.41.

[23]

E. Lindenstrauss, Pointwise theorems for amenable groups, Inventiones mathematicae, 146 (2001), 259-295.  doi: 10.1007/s002220100162.

[24]

J. C. Oxtoby, Ergodic sets, Bulletin of the American Mathematical Society, 58 (1952), 116-136.  doi: 10.1090/S0002-9904-1952-09580-X.

[25]

E. Robinson Jr, The dynamical properties of penrose tilings, Transactions of the American Mathematical Society, 348 (1996), 4447-4464.  doi: 10.1090/S0002-9947-96-01640-6.

[26]

B. Scarpellini, Stability properties of flows with pure point spectrum, Journal of the London Mathematical Society, 26 (1982), 451-464.  doi: 10.1112/jlms/s2-26.3.451.

[27]

P. Walters, An Introduction to Ergodic Theory, Graduate Texts in Mathematics, 79. SpringerVerlag, New York-Berlin, 1982.

show all references

References:
[1]

E. AkinJ. Auslander and K. Berg, When is a transitive map chaotic?, Ohio State Univ. Math. Res. Inst. Publ., 5 (1996), 25-40. 

[2]

J. Auslander, Mean- l-stable systems, Illinois Journal of Mathematics, 3 (1959), 566-579. 

[3]

J. Auslander and J. A. Yorke, Interval maps, factors of maps, and chaos, Tohoku Mathematical Journal, 32 (1980), 177-188.  doi: 10.2748/tmj/1178229634.

[4]

M. Baake and U. Grimm, Aperiodic Order, Cambridge University Press, 2013. doi: 10.1017/CBO9781139025256.

[5]

M. Baake and D. Lenz, Dynamical systems on translation bounded measures: Pure point dynamical and diffraction spectra, Ergodic Theory and Dynamical Systems, 24 (2004), 1867-1893.  doi: 10.1017/S0143385704000318.

[6]

M. BaakeD. Lenz and R. V. Moody, Characterization of model sets by dynamical systems, Ergodic Theory and Dynamical Systems, 27 (2007), 341-382.  doi: 10.1017/S0143385706000800.

[7]

B. Cadre and P. Jacob, On pairwise sensitivity, Journal of Mathematical Analysis and Applications, 309 (2005), 375-382.  doi: 10.1016/j.jmaa.2005.01.061.

[8]

T. Downarowicz and E. Glasner, Isomorphic extensions and applications, Topological Methods in Nonlinear Analysis, 48 (2016), 321-338.  doi: 10.12775/TMNA.2016.050.

[9]

S. Dworkin, Spectral theory and x-ray diffraction, Journal of mathematical physics, 34 (1993), 2965-2967.  doi: 10.1063/1.530108.

[10]

R. Ellis, Equicontinuity and almost periodic functions, Proceedings of the American Mathematical Society, 10 (1959), 637-643.  doi: 10.2307/2033667.

[11]

S. Fomin, On dynamical systems with pure point spectrum (russian), Dokl. Akad. Nauk SSSR, 77 (1951), 29-32. 

[12]

H. Furstenberg, Recurrence in Ergodic Theory and Combinatorial Number Theory, Princeton University Press, Princeton, N.J., 1981.

[13]

H. FurstenbergY. Katznelson and D. Ornstein, The ergodic theoretical proof of szemerédi's theorem, Bulletin of the AMS, 7 (1982), 527-552.  doi: 10.1090/S0273-0979-1982-15052-2.

[14]

F. García-Ramos, Weak forms of topological and measure theoretical equicontinuity: Relationships with discrete spectrum and sequence entropy, Ergodic Theory and Dynamical Systems, 37 (2017), 1211-1237.  doi: 10.1017/etds.2015.83.

[15]

R. H. Gilman, Classes of linear automata, Ergodic Theory Dyn. Syst., 7 (1987), 105-118.  doi: 10.1017/S0143385700003837.

[16]

E. Glasner, Ergodic Theory Via Joinings, American Mathematical Society, Providence, RI, 2003. doi: 10.1090/surv/101.

[17]

J.-B. Gouere, Quasicrystals and almost periodicity, Communications in Mathematical Physics, 255 (2005), 655-681.  doi: 10.1007/s00220-004-1271-8.

[18]

W. HuangP. Lu and X. Ye, Measure-theoretical sensitivity and equicontinuity, Israel Journal of Mathematics, 183 (2011), 233-283.  doi: 10.1007/s11856-011-0049-x.

[19]

J. Kellendonk, D. Lenz and J. Savinien, Mathematics of Aperiodic Order, Progress in Mathematics, 309. Birkh?user/Springer, Basel, 2015. doi: 10.1007/978-3-0348-0903-0.

[20]

J.-Y. LeeR. V. Moody and B. Solomyak, Pure point dynamical and diffraction spectra, Annales Henri Poincaré, 3 (2002), 1003-1018.  doi: 10.1007/s00023-002-8646-1.

[21]

D. Lenz, An autocorrelation and discrete spectrum for dynamical systems on metric spaces, arXiv preprint, arXiv: 1608.05636.

[22]

J. LiS. Tu and X. Ye, Mean equicontinuity and mean sensitivity, Ergodic Theory and Dynamical Systems, 35 (2015), 2587-2612.  doi: 10.1017/etds.2014.41.

[23]

E. Lindenstrauss, Pointwise theorems for amenable groups, Inventiones mathematicae, 146 (2001), 259-295.  doi: 10.1007/s002220100162.

[24]

J. C. Oxtoby, Ergodic sets, Bulletin of the American Mathematical Society, 58 (1952), 116-136.  doi: 10.1090/S0002-9904-1952-09580-X.

[25]

E. Robinson Jr, The dynamical properties of penrose tilings, Transactions of the American Mathematical Society, 348 (1996), 4447-4464.  doi: 10.1090/S0002-9947-96-01640-6.

[26]

B. Scarpellini, Stability properties of flows with pure point spectrum, Journal of the London Mathematical Society, 26 (1982), 451-464.  doi: 10.1112/jlms/s2-26.3.451.

[27]

P. Walters, An Introduction to Ergodic Theory, Graduate Texts in Mathematics, 79. SpringerVerlag, New York-Berlin, 1982.

[1]

Jie Li, Xiangdong Ye, Tao Yu. Mean equicontinuity, complexity and applications. Discrete and Continuous Dynamical Systems, 2021, 41 (1) : 359-393. doi: 10.3934/dcds.2020167

[2]

Thai Son Doan, Martin Rasmussen, Peter E. Kloeden. The mean-square dichotomy spectrum and a bifurcation to a mean-square attractor. Discrete and Continuous Dynamical Systems - B, 2015, 20 (3) : 875-887. doi: 10.3934/dcdsb.2015.20.875

[3]

Jie Li. How chaotic is an almost mean equicontinuous system?. Discrete and Continuous Dynamical Systems, 2018, 38 (9) : 4727-4744. doi: 10.3934/dcds.2018208

[4]

Marko Kostić. Almost periodic type functions and densities. Evolution Equations and Control Theory, 2022, 11 (2) : 457-486. doi: 10.3934/eect.2021008

[5]

Wei Wang, Kai Liu, Xiulian Wang. Sensitivity to small delays of mean square stability for stochastic neutral evolution equations. Communications on Pure and Applied Analysis, 2020, 19 (4) : 2403-2418. doi: 10.3934/cpaa.2020105

[6]

Josu Doncel, Nicolas Gast, Bruno Gaujal. Discrete mean field games: Existence of equilibria and convergence. Journal of Dynamics and Games, 2019, 6 (3) : 221-239. doi: 10.3934/jdg.2019016

[7]

Michel Coornaert, Fabrice Krieger. Mean topological dimension for actions of discrete amenable groups. Discrete and Continuous Dynamical Systems, 2005, 13 (3) : 779-793. doi: 10.3934/dcds.2005.13.779

[8]

Hailong Zhu, Jifeng Chu, Weinian Zhang. Mean-square almost automorphic solutions for stochastic differential equations with hyperbolicity. Discrete and Continuous Dynamical Systems, 2018, 38 (4) : 1935-1953. doi: 10.3934/dcds.2018078

[9]

Denis Pennequin. Existence of almost periodic solutions of discrete time equations. Discrete and Continuous Dynamical Systems, 2001, 7 (1) : 51-60. doi: 10.3934/dcds.2001.7.51

[10]

Chris Good, Robert Leek, Joel Mitchell. Equicontinuity, transitivity and sensitivity: The Auslander-Yorke dichotomy revisited. Discrete and Continuous Dynamical Systems, 2020, 40 (4) : 2441-2474. doi: 10.3934/dcds.2020121

[11]

Fausto Ferrari, Qing Liu, Juan Manfredi. On the characterization of $p$-harmonic functions on the Heisenberg group by mean value properties. Discrete and Continuous Dynamical Systems, 2014, 34 (7) : 2779-2793. doi: 10.3934/dcds.2014.34.2779

[12]

Yves Achdou, Victor Perez. Iterative strategies for solving linearized discrete mean field games systems. Networks and Heterogeneous Media, 2012, 7 (2) : 197-217. doi: 10.3934/nhm.2012.7.197

[13]

Fabio Camilli, Francisco Silva. A semi-discrete approximation for a first order mean field game problem. Networks and Heterogeneous Media, 2012, 7 (2) : 263-277. doi: 10.3934/nhm.2012.7.263

[14]

Juan Pablo Maldonado López. Discrete time mean field games: The short-stage limit. Journal of Dynamics and Games, 2015, 2 (1) : 89-101. doi: 10.3934/jdg.2015.2.89

[15]

Theresa Lange, Wilhelm Stannat. Mean field limit of Ensemble Square Root filters - discrete and continuous time. Foundations of Data Science, 2021, 3 (3) : 563-588. doi: 10.3934/fods.2021003

[16]

Bendong Lou. Periodic traveling waves of a mean curvature flow in heterogeneous media. Discrete and Continuous Dynamical Systems, 2009, 25 (1) : 231-249. doi: 10.3934/dcds.2009.25.231

[17]

Galina Kurina, Vladimir Zadorozhniy. Mean periodic solutions of a inhomogeneous heat equation with random coefficients. Discrete and Continuous Dynamical Systems - S, 2020, 13 (5) : 1543-1551. doi: 10.3934/dcdss.2020087

[18]

Oleksandr Misiats, Nung Kwan Yip. Convergence of space-time discrete threshold dynamics to anisotropic motion by mean curvature. Discrete and Continuous Dynamical Systems, 2016, 36 (11) : 6379-6411. doi: 10.3934/dcds.2016076

[19]

Xiang Li, Zhixiang Li. Kernel sections and (almost) periodic solutions of a non-autonomous parabolic PDE with a discrete state-dependent delay. Communications on Pure and Applied Analysis, 2011, 10 (2) : 687-700. doi: 10.3934/cpaa.2011.10.687

[20]

Hélène Hibon, Ying Hu, Yiqing Lin, Peng Luo, Falei Wang. Quadratic BSDEs with mean reflection. Mathematical Control and Related Fields, 2018, 8 (3&4) : 721-738. doi: 10.3934/mcrf.2018031

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (272)
  • HTML views (178)
  • Cited by (3)

Other articles
by authors

[Back to Top]